Alert archive / Minnesota / River Flood Warnings in 2015
River Flood Warning 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Aug 24, 2015, 8:42 AM CDT for Kittson County, Minnesota. It took effect at Aug 24, 2015, 5:59 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2015, 8:42 AM CDT (13:42 UTC)
- In effect from
- Aug 24, 2015, 5:59 PM CDT
- Expired
- Aug 27, 2015, 9:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 144 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Two Rivers River at Hallock (HLLM5).
- Action stage
- 800 ft
- Minor stage
- 802 ft
- Moderate stage
- 806 ft
- Major stage
- 810 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
470 WGUS43 KFGF 241342 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 842 AM CDT MON AUG 24 2015 ...The National Weather Service in Grand Forks, ND has issued a flood warning (new) for these river locations in Minnesota... new flooding is forecast to occur at... * Hallock...on the Two Rivers River...in Kittson County. .Recent heavy rain has caused rises on the Two Rivers River near Hallock. In addition...releases from Lake Bronson will also cause rises to drive the river over minor flood stage near Hallock. *** A follow-up flood statement with more detailed flooding information will be issued shortly. *** PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-241442- /O.NEW.KFGF.FL.W.0005.150824T2259Z-150828T0200Z/ /HLLM5.1.ER.150824T2259Z.150826T0000Z.150826T2000Z.NO/ 842 AM CDT MON AUG 24 2015 The National Weather Service in Grand Forks, ND has issued a new Flood Warning for... * ...Hallock...on the Two Rivers River * from this afternoon to Thursday evening. * At 8:00 AM Monday the stage was 800.5 feet. * Minor Flood Stage is 802.0 feet. * For the next 7 days...Minor flooding is forecast. * Forecast...rise above Flood Stage by Monday afternoon and continue to rise to near 802.8 feet by Tuesday evening. The river will fall below Flood Stage by Wednesday afternoon. && LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
6 follow-up statements
588 WGUS83 KFGF 241404 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 904 AM CDT MON AUG 24 2015 ...The flood warning continues for these river locations in Minnesota... * Hallock...on the Two Rivers River ...in Kittson County .Heavy rain will cause the Two Rivers River near Hallock to rise above flood stage this afternoon. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-251404- /O.CON.KFGF.FL.W.0005.150824T2259Z-150828T0200Z/ /HLLM5.1.ER.150824T2259Z.150826T0000Z.150826T2000Z.NO/ 904 AM CDT MON AUG 24 2015 The Flood Warning continues for... * ...Hallock...on the Two Rivers River. * from this afternoon to Thursday evening...or until the warning is cancelled. * At 8:00 AM Monday the stage was 800.5 feet. * Minor Flood Stage is 802.0 feet. * Forecast...rise above Flood Stage by Monday afternoon and continue to rise to near 802.8 feet by Tuesday evening. The river will fall below Flood Stage by Wednesday afternoon. * The river is forecast to crest at 802.8 on Tuesday evening during this 7-day period. * The river is forecast to crest between **** and **** Feet Early/Later/Next/This Week. * Impact Statement(s) - At 802.0 feet, Flood Warning Stage... Minor.Culverts with flappers checked and the dike walked.Bankfull Stage. && Daily 7am CDT/6am CST forecast stage in feet: Date Tue Wed Thu Fri Sat Sun Mon (month/day) 08/25 08/26 08/27 08/28 08/29 08/30 08/31 Two Rivers River Hallock 802.6 802.6 800.4 798.2 796.9 796.4 796.0 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
630 WGUS83 KFGF 250043 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 743 PM CDT MON AUG 24 2015 ...The Flood Warning has been extended for these river locations in Minnesota... * Hallock...on the Two Rivers River...in Kittson County .Runoff from recent heavy rains continue to cause the Two River River near Hallock to flow above minor flood stage this evening. Minor flooding will continue for the next few days before the river begins to slowly receed. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-261243- /O.EXT.KFGF.FL.W.0005.000000T0000Z-150828T0224Z/ /HLLM5.1.ER.150824T1822Z.150825T1200Z.150826T2024Z.NO/ 743 PM CDT MON AUG 24 2015 The Flood Warning continues for... * ...Hallock...on the Two Rivers River. * until Thursday evening...or until the warning is cancelled. * At 7:00 PM Monday the stage was 802.7 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 802.0 feet. * Forecast...the river will rise to a crest near 803.3 feet sometime Tuesday mid-morning. The river will fall below Flood Stage Wednesday afternoon. * The river is forecast to crest at 803.3 on Tuesday mid-morning during this 7-day period. * The river is forecast to crest between **** and **** Feet Early/Later/Next/This Week. * Impact Statement(s) - At 802.0 feet, Flood Warning Stage... Minor.Culverts with flappers checked and the dike walked.Bankfull Stage. && Daily 7pm CDT/6pm CST forecast stage in feet: Date Tue Wed Thu Fri Sat Sun Mon (month/day) 08/25 08/26 08/27 08/28 08/29 08/30 08/31 Hallock 803.3 801.7 799.1 797.5 796.6 796.2 795.9 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
917 WGUS83 KFGF 251353 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 853 AM CDT TUE AUG 25 2015 ...The flood warning has been extended for these river locations in Minnesota... * Hallock...on the Two Rivers River...in Kittson County .The Two Rivers River at Hallock is near crest above minor flood stage from recent rains. River stages will begin to fall over the coming days. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-261353- /O.EXT.KFGF.FL.W.0005.000000T0000Z-150828T0300Z/ /HLLM5.1.ER.150824T1822Z.150825T1800Z.150826T2100Z.NO/ 853 AM CDT TUE AUG 25 2015 The Flood Warning continues for... * ...Hallock...on the Two Rivers River. * until Thursday evening...or until the warning is cancelled. * At 8:00 AM Tuesday the stage was 803.1 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 802.0 feet. * Forecast...the river will rise to a crest near 803.2 feet sometime Tuesday afternoon. The river will fall below Flood Stage Wednesday afternoon. * Impact Statement(s) - At 802.0 feet, Flood Warning Stage... Minor.Culverts with flappers checked and the dike walked. && Daily 7am CDT/6am CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 08/26 08/27 08/28 08/29 08/30 08/31 09/01 Two Rivers River Hallock 802.8 800.5 798.2 796.9 796.3 796.0 795.8 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
014 WGUS83 KFGF 260127 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 827 PM CDT TUE AUG 25 2015 ...The flood warning has been extended for these river locations in Minnesota... * Hallock...on the Two Rivers River...in Kittson County .This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-271327- /O.EXT.KFGF.FL.W.0005.000000T0000Z-150828T0600Z/ /HLLM5.1.ER.150824T1822Z.150825T2045Z.150827T0000Z.NO/ 827 PM CDT TUE AUG 25 2015 The Flood Warning continues for... * ...Hallock...on the Two Rivers River. * until late Thursday night...or until the warning is cancelled. * At 8:00 PM Tuesday the stage was 803.1 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 802.0 feet. * Forecast...the river will fall below Flood Stage Wednesday evening. * The river is forecast to crest at 803.1 on early Wednesday morning during this 7-day period. * Impact Statement(s) - At 802.0 feet, Flood Warning Stage... Minor.Culverts with flappers checked and the dike walked.Bankfull Stage. && Daily 7pm CDT/6pm CST forecast stage in feet: Date Wed Thu Fri Sat Sun Mon Tue (month/day) 08/26 08/27 08/28 08/29 08/30 08/31 09/01 Hallock 802.0 799.3 797.6 796.6 796.2 795.9 795.6 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
482 WGUS83 KFGF 261610 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1110 AM CDT WED AUG 26 2015 ...The flood warning has been extended for these river locations in Minnesota... * Hallock...on the Two Rivers River...in Kittson County This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-271610- /O.EXT.KFGF.FL.W.0005.000000T0000Z-150828T0224Z/ /HLLM5.1.ER.150824T1822Z.150825T2045Z.150826T2024Z.NO/ 1110 AM CDT WED AUG 26 2015 The Flood Warning continues for... * ...Hallock...on the Two Rivers River. * until Thursday evening...or until the warning is cancelled. * At 10:00 AM Wednesday the stage was 802.2 feet. * Minor flooding is occurring and during the next 7 days...Minor flooding is forecast. * Minor Flood Stage is 802.0 feet. * Forecast...the river will continue to fall to below Flood Stage by Wednesday afternoon. * Impact Statement(s) - At 802.0 feet, Flood Warning Stage... Minor.Culverts with flappers checked and the dike walked.Bankfull Stage. && Daily 7am CDT/6am CST forecast stage in feet: Date Thu Fri Sat Sun Mon Tue Wed (month/day) 08/27 08/28 08/29 08/30 08/31 09/01 09/02 Two Rivers River Hallock 800.8 798.9 797.3 796.4 796.0 795.8 795.5 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
042 WGUS83 KFGF 270104 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 804 PM CDT WED AUG 26 2015 ...The flood warning is now cancelled for these river locations in Minnesota... * Hallock...on the Two Rivers River...in Kittson County .THE TWO RIVERS RIVER AT HALLOCK HAS EASED BELOW FLOOD STAGE AND THE FLOOD WARNING IS HEREBY CANCELLED. A HIGH WATER NOTICE WILL BE ISSUED SUBSEQUENT TO THIS STATEMENT. This forecast is for a 7-day period...the highest stage indicated may not reflect the crest for this event. Forecasts are updated daily and stage values will change as new weather and river information is used. River forecasts usually use 24 hours of expected precipitation but depending on the situation it may include precipitation expected through the next 72 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons in the warned area need to take steps to protect life and property. if necessary move to a higher and safer location. - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks && MNC069-270134- /O.CAN.KFGF.FL.W.0005.000000T0000Z-150828T0224Z/ /HLLM5.1.ER.150824T1822Z.150825T2045Z.150826T2003Z.NO/ 804 PM CDT WED AUG 26 2015 The Flood Warning is cancelled for... * ...Hallock...on the Two Rivers River. * At 7:00 PM Wednesday the stage was 801.7 feet. * Fell below Flood Stage at 3:03 PM Wednesday. * Forecast...the river will continue to fall to 798.9 feet by Friday mid-morning. && Daily 7pm CDT/6pm CST forecast stage in feet: Date Thu Fri Sat Sun Mon Tue Wed (month/day) 08/27 08/28 08/29 08/30 08/31 09/01 09/02 Hallock 799.8 798.0 796.8 796.2 795.9 795.6 795.4 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Aug 24, 6:43 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 24, 6:43 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 643 AM CDT MON AUG 24 2015 .UPDATE... ISSUED AT 640 AM CDT MON AUG 24 2015 NO CHANGES NECESSARY. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 355 AM CDT MON AUG 24 2015 FORECAST CHALLENGES CONCERN SHORT TERM RAIN CHANCES OVER THE FAR NE AND TEMPERATURES. MODELS IN GOOD AGREEMENT THROUGH THE PERIOD. CANADIAN RADAR IMAGERY CONTINUES TO SHOW SHRA WRAPPING AROUND LOW AFFECTING MAINLY THE LAKE OF THE WOODS REGION. AS LOW CONTINUES TO PROPAGATE EAST ACROSS S ONTARIO SHOWERS SHOULD GRADUALLY SHIFT EAST AND CONFINED SHRA MENTION THROUGH MID MORNING. OTHERWISE SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE FA TODAY. THIS SHOULD RESULT IN GRADUALLY DIMINISHING WINDS AS SURFACE PRESSURE GRADIENT RELAXES. DRYING COLUMN SHOULD RESULT IN MORE SOLAR OVER ALL BUT THE FAR EAST AND WITH MODEST WARM ADVECTION TEMPERATURES SHOULD BE A FEW DEGREES WARMER. ANOTHER COOL NIGHT IN THE 40S WITH LESS WIND AND MAINLY SKC. THERMAL PROFILES CONTINUE TO MODERATE SO SLOW WARMING WILL CONTINUE TUESDAY HOWEVER STILL 5 TO 10 DEGREES BLO AVERAGE. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 355 AM CDT MON AUG 24 2015 GRADUAL WARMUP CONTINUES AS RETURN FLOW AND WARM ADVECTION SETS UP TUESDAY NIGHT INTO WEDNESDAY. LONG WAVE TROUGH DEEPENS OVER THE WEST COAST OF NORTH AMERICA WHILE THE LONG WAVE RIDGE OVER CENTRAL NORTH AMERICA FLATTENS AND SHIFTS EAST THROUGH THE PERIOD. GFS AND ECMWF WERE IN GOOD AGREEMENT AT THE BEGINNING OF THE PERIOD. THE ECMWF INITIALLY RUNS FASTER THAN THE GFS BUT THEN THE GFS BECOMES FASTER THAN THE ECMWF FOR MUCH OF THE REST OF THE PERIOD. MODELS ARE OUT OF PHASE BY THE END OF THE PERIOD. THE GFS HAS TRENDED FASTER WHILE THE ECMWF WAS BOUNCING AROUND OVER THE LAST COUPLE MODEL RUNS. WILL PREFER THE ECMWF. HIGH TEMPS WERE DECREASED A DEGREE OR TWO FOR THU AND DECREASED ONE TO FOUR DEGREES FOR FRI. NO CHANGES TO SAT AND SUN WAS INCREASED A DEGREE OR SO IN THE EAST FROM YESTERDAYS PACKAGE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 640 AM CDT MON AUG 24 2015 SOME MVFR CIGS CONTINUE OVER THE EASTERN FA (BJI) HOWEVER EXPECT THESE CIGS TO CLIMB/SCATTER OUT LATE THIS MORNING. REMAINDER OF THE PERIOD ALL SITES VFR WITH NO CIGS ANTICIPATED. GUSTY NW WINDS INTO MID AFTERNOON GRADUALLY DIMINISHING AS SURFACE HIGH PRESSURE BUILDS IN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...VOELKER SHORT TERM...VOELKER LONG TERM...HOPPES/VOELKER AVIATION...VOELKER
Hazardous weather outlook, Aug 24, 5:39 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 539 AM CDT MON AUG 24 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 539 AM CDT MON AUG 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
River Flood Warnings in Minnesota, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.